MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SECONDARY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SECONDARY SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 11448964
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device expiration date: unknown.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd alaris secondary set back flowed to the primary bag chamber instead of administering to the patient.The following information was provided by the initial reporter: secondary medication back flowed up to the primary bags chamber instead of administering to the patient.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 09-jun-2023.H6: investigation summary: one sample was returned for investigation by the customer.The set was examined for defects and abnormalities.No defects or abnormalities were observed.The primary set primed with water.A bd secondary set was primed with blue dye water and attached to the primary set.The primary bag was lowered about nine inches below the secondary bag by using a hanger.The sets were allowed to freeflow and backflow was observed.A quality notification was sent to the supplier.From the supplier investigation, particulate presence could not be confirmed through visual inspection of the assembled check valves.The check valves were inspected on offline testers and backflow failure was confirmed.The check valves were disassembled, and particulate was observed on the silicone disc.The particulate observed between the disc and the sealing surface created a leak path that led to the backflow.Ftir analysis results indicated particulates with bands associated with pvc from drip chamber.The supplier of the drip chamber completed an investigation.Since 2015 they have implemented on all assembly machines that assemble drip chambers a dedicated blow of system turbocleaner that blow and suck air in the chamber before spike is assembled.This turbulence created by the turbocleaner is meant to remove impurities inside the soft pvc chamber, and this system is working on the 100% of the parts assembled.A device history record review could not be performed because a model and lot number was not provided by the customer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary no product or photo was returned by the customer.The customer complaint that there was back flow could not be verified due to the product not being returned for failure investigation.A device history record review could not be performed because a model and lot number was not provided by the customer.Due to no sample being received, an investigation could not be performed and a root cause could not be determined.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD ALARIS SECONDARY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16882165
Report Number9616066-2023-00839
Device Sequence Number17957497
Product Code FPA
UDI-Device Identifier10885403234743
UDI-Public10885403234743
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K790582
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number11448964
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer05/26/2023
09/11/2023
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date06/05/2023
09/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown